Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 74, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jul 31, 2021, 3:55 AM EDT. It took effect at Aug 1, 2021, 10:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2021, 3:55 AM EDT (07:55 UTC)
- In effect from
- Aug 1, 2021, 10:00 AM EDT
- Expired
- Aug 1, 2021, 9:21 PM EDT
- In force
- 11 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
969 WHUS72 KMHX 310755 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 355 AM EDT Sat Jul 31 2021 AMZ154-156-158-312000- /O.NEW.KMHX.SC.Y.0074.210801T1600Z-210802T1000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 355 AM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM EDT MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...From noon Sunday to 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
034 WHUS72 KMHX 311838 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 238 PM EDT Sat Jul 31 2021 AMZ135-010900- /O.EXB.KMHX.SC.Y.0074.210801T1700Z-210802T0100Z/ Pamlico Sound- 238 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 1 PM to 9 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-010900- /O.EXB.KMHX.SC.Y.0074.210801T1700Z-210802T0600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 238 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 2 AM EDT MONDAY... * WHAT...Southwest winds 15 to 25 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...From 1 PM Sunday to 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-156-158-010900- /O.CON.KMHX.SC.Y.0074.210801T1600Z-210802T1000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 238 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 6 AM EDT MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...From noon Sunday to 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
312 WHUS72 KMHX 010816 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 416 AM EDT Sun Aug 1 2021 AMZ154-156-158-012015- /O.EXT.KMHX.SC.Y.0074.210801T1400Z-210802T0700Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 416 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 AM EDT MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...From 10 AM this morning to 3 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-012015- /O.EXT.KMHX.SC.Y.0074.210801T1700Z-210801T2300Z/ Pamlico Sound- 416 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 1 PM this afternoon to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-012015- /O.EXT.KMHX.SC.Y.0074.210801T1700Z-210802T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 416 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...From 1 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
828 WHUS72 KMHX 011920 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 320 PM EDT Sun Aug 1 2021 AMZ154-156-158-020700- /O.CON.KMHX.SC.Y.0074.000000T0000Z-210802T0700Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 320 PM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...Until 3 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-012300- /O.CON.KMHX.SC.Y.0074.000000T0000Z-210801T2300Z/ Pamlico Sound- 320 PM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts to 25 kt and choppy waters. * WHERE...Pamlico Sound. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-020300- /O.CON.KMHX.SC.Y.0074.000000T0000Z-210802T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 320 PM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
303 WHUS72 KMHX 020121 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 921 PM EDT Sun Aug 1 2021 AMZ154-156-158-020230- /O.CAN.KMHX.SC.Y.0074.000000T0000Z-210802T0700Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 921 PM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ152-020230- /O.CAN.KMHX.SC.Y.0074.000000T0000Z-210802T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 921 PM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 1:56 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 31, 1:56 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 156 AM EDT Sat Jul 31 2021 .SYNOPSIS... A cold front will cross part of the area tonight before stalling. A weak area of low pressure will then develop along the coast tomorrow. The boundary will then more or less remained stalled over the area early to mid next week as several waves of low pressure develop along it. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 10 PM Friday...Last of convection impacting the northern Outer Banks at late evening, otherwise dry at late evening across eastern NC. Latest runs of the HRRR and 3km NAM show limited precipitation chances overnight, but kept isolated showers/storms near the coast where some good instability lingers. A very muggy night upcoming after a hot day as dewpoints are in the mid to upper 70s area-wide. This will lead to overnight lows in the mid 70s inland and around 80 beaches. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... As of 215 PM Fri...The latest trends for tomorrow show a more active day as the cold front is not expected push south of the region, but will instead stall across the southern coast and a weak wave of low pressure will develop along it across the Pamlico Sound or just offshore of Hatteras Island. This will lead to an increased chance of convection across the eastern half of the area, while locations farther west will see more widely scattered storms. Better dynamics co-locate with the convection tomorrow near the NC coast, however cooler surface temps will limit instability to less than 1000 J/kg. As mentioned above highs are expected to remain in the low to mid 80s across the Outer and Inner Banks, but farther to the west, where more sun will be seen, and where low level heights remain very high, temps will reach the upper 80s to low 90s. With dewpoints expected in the mid to upper 70s, heat indices across the southwestern portion of the CWA will likely reach 100 to 105 tomorrow afternoon and evening. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... As of 235 PM Fri...A persistent upper level trough will linger across the Eastern US, resulting in a very active pattern emerging over the weekend and continuing at least into next week. Saturday Night and Sunday...Heights aloft will begin to fall as troughing digs across the Ohio Valley toward the southern Appalachians, and the first in what will be several waves of low pressure will develop over the Southeast along the stalled boundary. This wave will bring the next round of storms Sunday as the boundary slides back over the area, where it will remain for the better part of next week. Developing deep layer moisture transport on the east side of the unseasonably high- amplitude trough will bring the potential for heavy rainfall, with the severe threat dependent on the timing and strength of the wave as it crosses the area Sunday. Monday through Thursday...Unsettled weather continues early to middle of next week as the surface boundary remains stalled over/near the area with a relatively high amplitude upper trough over the southern Appalachians. The second significant wave traversing the boundary looks to impact the area late Monday into Tuesday, but timing is uncertain at this point. Numerous lows are then expected to form in succession along this stalled boundary during the week, prolonging our very active pattern. Overall, expect a wet period with persistent deep moisture advection brining flooding rainfall concerns, and periods of severe weather concerns possible as well. Temps will be near to below normal owing to cloud cover and periods of rainfall. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /Through 12Z Sunday/... As of 2 AM Sat...VFR conditions prevail at the terminals through tonight. A weak front will gradually work across the terminals through the rest of the morning, with a brief band of low clouds possible, but based on current satellite imagery, the likelihood of any sub-VFR ceilings is too low to include in the forecast. Additionally, and isolated storm or two could develop this morning along the coast, but any convection is expected to remain east of the terminals through midday, then south of the terminals this afternoon. LONG TERM /Sunday through Wednesday/... As of 250 PM Fri...Very active weather pattern expected this weekend and into next week. Heavy rainfall and variable wind gusts will be possible in and around thunderstorms. Periods of sub-VFR conditions can be expected. && .MARINE... SHORT TERM /Tonight and Tomorrow/... As of 1000 PM Friday...With approach a front from the north, gradient has weakened a bit over the past few hours and earlier dropped all SCA's for area waters. Winds continue SE/E over the far northern tier and SW elsewhere at 5-15 knots with a few gusts near 20 knots over the central outer waters. Expect a continued decrease in winds through the night as the cold front moves slowly toward the South Coast. Tomorrow the front will stall along the southern NC coast, with winds to the south SW around 10 kts, and NE 10-15 kts to the north. Through the day a weak area of low pressure will form near Cape Hatteras, and winds are expected to become NE for most of the area at 10-15 kts, with southerly flow remaining west of Cape Lookout at 10-15 kts. Seas will be 3-4 ft. LONG TERM /Saturday Night through Wednesday/... As of 315 PM Fri...Stronger low develops further west Sun, turning winds Srly early morning and ramping them up through the day. Expecting SWrly winds around 15-20 kts with gusts up to 25 kts by late aftn/early evening. Seas inc to 4-6 ft during this timeframe, likely bringing conditions to SCA criteria. Strong storms may bring erratic, gusty winds. Marine conditions will briefly subside Sun night and into Mon with Wrly winds around 10-15 kts and seas returning to 3-4 ft before deteriorating again Mon night into Tue. Yet another stronger low forms along the stalled boundary, ramping SWrly winds up again 15-20 kts and seas 4-6 ft by Tue aftn. Strong storms may bring erratic, gusty winds. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...CTC SHORT TERM...SGK/ML LONG TERM...ML AVIATION...CB/ML MARINE...CTC/SGK/ML
Hazardous weather outlook, Jul 30, 11:01 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1101 PM EDT Fri Jul 30 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-010315- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 1101 PM EDT Fri Jul 30 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An active weather pattern will develop over the region this weekend and linger into midweek. Heavy rain is possible with concerns of localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:44 AM EDT | Special Marine Warning | MHX | 46 min | |
| Jul 31, 5:19 PM EDT | Special Marine Warning | MHX | 26 min | |
| Jul 31, 5:44 PM EDT | Special Marine Warning | MHX | 40 min | |
| Jul 31, 7:07 PM EDT | Special Marine Warning | MHX | 38 min | |
| Jul 31, 7:47 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 24 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.